Alert archive / Washington / Gale Warnings in 2017
Gale Warning 6, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 21, 2017, 2:35 PM PST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2017, 2:35 PM PST (22:35 UTC)
- Expired
- Jan 22, 2017, 6:00 PM PST
- In force
- 27 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
292 WHUS76 KSEW 212235 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 235 PM PST SAT JAN 21 2017 PZZ150-153-156-170-173-176-220645- /O.UPG.KSEW.SC.Y.0013.000000T0000Z-170122T1000Z/ /O.NEW.KSEW.GL.W.0006.170121T2235Z-170123T0200Z/ /O.UPG.KSEW.GL.A.0005.170122T1000Z-170123T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 235 PM PST SAT JAN 21 2017 ...GALE WARNING IN EFFECT UNTIL 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 PM PST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH TO SOUTHEAST WIND 15 TO 30 KNOTS RISING TO 25 TO 35 KNOTS LATE TONIGHT THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-220645- /O.EXT.KSEW.RB.Y.0001.000000T0000Z-170123T1200Z/ GRAYS HARBOR BAR- 235 PM PST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM PST MONDAY... * WAVES/SEAS...COMBINED SEAS 12 TO 15 FEET. BAR CONDITIONS ROUGH WITH BREAKERS LIKELY DURING THE MAXIMUM EBB CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-220645- /O.EXT.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 235 PM PST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST SUNDAY... * WINDS...EAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-220645- /O.EXT.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 235 PM PST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST SUNDAY... * WINDS...SOUTHEAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-220645- /O.EXT.KSEW.SC.Y.0014.000000T0000Z-170123T0200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 235 PM PST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST SUNDAY... * WINDS...SOUTHEAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-220645- /O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 235 PM PST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... * WINDS...SOUTHEAST 5 TO 15 KT BECOMING EAST 15 TO 25 KT AFTER MIDNIGHT. * WAVES/SEAS...WEST SWELL 14 FEET AT 16 SECONDS SUBSIDING TO 11 TO 12 FEET AT 14 SECONDS AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
4 follow-up statements
510 WHUS76 KSEW 220457 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 857 PM PST SAT JAN 21 2017 PZZ150-153-156-170-173-176-221300- /O.CON.KSEW.GL.W.0006.000000T0000Z-170123T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 857 PM PST SAT JAN 21 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... * WINDS...SOUTH TO SOUTHEAST WIND 15 TO 30 KNOTS RISING TO 25 TO 35 KNOTS LATE TONIGHT THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-221300- /O.CON.KSEW.RB.Y.0001.000000T0000Z-170123T1200Z/ GRAYS HARBOR BAR- 857 PM PST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WAVES/SEAS...COMBINED SEAS 12 TO 15 FEET TONIGHT AND SUNDAY WITH BREAKERS POSSIBLE. BAR CONDITIONS ROUGH BUT BECOMING SEVERE AT TIMES ESPECIALLY DURING EBB CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-221300- /O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 857 PM PST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... * WINDS...EAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-221300- /O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 857 PM PST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... * WINDS...SOUTHEAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-221300- /O.CON.KSEW.SC.Y.0014.000000T0000Z-170123T0200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 857 PM PST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... * WINDS...SOUTHEAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-221300- /O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 857 PM PST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... * WINDS...SOUTHEAST 5 TO 15 KT BECOMING EAST 15 TO 25 KT AFTER MIDNIGHT. * WAVES/SEAS...WEST SWELL 14 FEET AT 16 SECONDS SUBSIDING TO 11 TO 12 FEET AT 14 SECONDS AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
168 WHUS76 KSEW 221035 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 235 AM PST SUN JAN 22 2017 PZZ150-153-156-170-173-176-221845- /O.CON.KSEW.GL.W.0006.000000T0000Z-170123T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 235 AM PST SUN JAN 22 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...SOUTH TO SOUTHEAST WIND 25 TO 40 KNOTS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-221845- /O.EXT.KSEW.RB.Y.0001.000000T0000Z-170124T0200Z/ GRAYS HARBOR BAR- 235 AM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 PM PST MONDAY... * WAVES/SEAS...COMBINED SEAS 12 TO 15 FEET TODAY AND TONIGHT. BAR CONDITIONS ROUGH BUT BECOMING SEVERE AT TIMES WITH BREAKERS POSSIBLE ESPECIALLY DURING EBB CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-221845- /O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 235 AM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...EAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-221845- /O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 235 AM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...SOUTHEAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-221845- /O.CON.KSEW.SC.Y.0014.000000T0000Z-170123T0200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 235 AM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...SOUTHEAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-221845- /O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 235 AM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...EAST 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
712 WHUS76 KSEW 221649 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 849 AM PST SUN JAN 22 2017 PZZ150-153-156-170-173-176-230100- /O.CON.KSEW.GL.W.0006.000000T0000Z-170123T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 849 AM PST SUN JAN 22 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...SOUTH TO SOUTHEAST WIND 25 TO 40 KNOTS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-230100- /O.CON.KSEW.RB.Y.0001.000000T0000Z-170124T0200Z/ GRAYS HARBOR BAR- 849 AM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... * WAVES/SEAS...COMBINED SEAS 12 TO 15 FEET TODAY AND TONIGHT. BAR CONDITIONS ROUGH BUT BECOMING SEVERE AT TIMES WITH BREAKERS POSSIBLE ESPECIALLY DURING EBB CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-230100- /O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 849 AM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...EAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-230100- /O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 849 AM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...SOUTHEAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-230100- /O.CON.KSEW.SC.Y.0014.000000T0000Z-170123T0200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 849 AM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...SOUTHEAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-230100- /O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 849 AM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...EAST 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
337 WHUS76 KSEW 222248 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 248 PM PST SUN JAN 22 2017 PZZ150-153-156-170-173-176-230700- /O.CON.KSEW.GL.W.0006.000000T0000Z-170123T0200Z/ /O.EXB.KSEW.SC.Y.0013.170123T0200Z-170123T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 248 PM PST SUN JAN 22 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST MONDAY. * WINDS...EAST WIND 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-230700- /O.EXT.KSEW.SC.Y.0013.000000T0000Z-170123T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 248 PM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...EAST WIND 15 TO 25 KT...EASING TO 10 TO 20 KNOTS. * SEAS...SOUTHWEST SWELL 12 FEET AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-230700- /O.CON.KSEW.RB.Y.0001.000000T0000Z-170124T0200Z/ GRAYS HARBOR BAR- 248 PM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... * WAVES/SEAS...COMBINED SEAS 14 TO 15 FEET...SUBSIDING TO 10 TO 13 FEET MONDAY. BAR CONDITIONS SEVERE WITH BREAKERS TONIGHT...BECOMING ROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-230200- /O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 248 PM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...EAST 15 TO 25 KNOTS...EASING TO 10 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-230200- /O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 248 PM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...SOUTHEAST 15 TO 30 KNOTS EASING TO 10 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-230200- /O.CON.KSEW.SC.Y.0014.000000T0000Z-170123T0200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 248 PM PST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...SOUTHEAST 15 TO 25 KNOTS EASING TO 10 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 21, 8:55 AM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Jan 21, 8:55 AM PST, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
855 AM PST Sat Jan 21 2017
.SYNOPSIS...A couple upper lows will bring showers at times
through the weekend. High pressure aloft will result in mainly dry
weather next week.
&&
.SHORT TERM...An upper low off the Washington coast will create
showers at times today through late Saturday. Another upper low
will replace the first one and bring in a weak frontal system for
a period of steadier precipitation on Sunday. Expect seasonable
temperatures during this time.
On Monday the second upper low will begin to move southward to
Northern California and an upper ridge will begin to build in for
drier weather. The GFS time-height diagram is showing plentiful low
level moisture next week during the ridging, indicating that foggy
conditions could develop. Have left fog out of the forecast for
now since there is still uncertainty this far out. JSmith
.LONG TERM...The drier upper ridge pattern will continue through
much of next week. Out past Thursday, the model solutions diverge
on whether the ridge will continue or there will be a return to
cloudy and showery conditions. The GFS has a drier solution while
the ECMWF indicates a chance for showers, especially in the
northern and western parts of the CWA. JSmith
&&
.AVIATION...An upper level trough will lift NE through Western WA
today for showers across the area. The air mass is moist and
slightly unstable. Showers will diminish tonight as the trough
exits north. Surface flow is E/SE with VFR conditions expected. 33
KSEA...VFR with E/SE surface flow. Showers in the vicinity this
morning, increasing in coverage 00-06Z. 33
&&
.MARINE...A surface trough will lift NE through Western Washington
today. A 960-965 mb surface low will track along 130W late
Saturday night with an occluded front moving inland on Sunday.
This front may produce gale force winds over the Coastal Waters.
The flow over Western WA will turn offshore early next week as the
surface low weakens and drifts south offshore. 33
&&
.HYDROLOGY...River flooding is not expected for the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...High Surf Advisory until 6 PM PST this evening for Central Coast-
North Coast.
PZ...Gale Watch from late tonight through Sunday afternoon for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 2 AM PST Sunday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory for rough bar until 4 PM PST Sunday for
Grays Harbor Bar.
Small Craft Advisory until 7 PM PST Sunday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca-Northern Inland Waters Including The
San Juan Islands.
Small Craft Advisory until 6 PM PST Sunday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 8:56 PM PST | Gale Watch | SEW | 18 hr | |
| Jan 20, 8:56 PM PST | Small Craft Advisory | SEW | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.